General Discussion

Vent- medications and appetite


More from General Discussion

General Discussion

Vent- medications and appetite

foodieX2 | | Feb 23, 2013 12:40 PM

*****Let me preface this by saying I am not looking for any kind of medical advice. My Dr . is complete aware and giving me advice. He is not concerned ******

I recently started a new medication that has greatly impacted my appetite. At first I was Cool! I am a big girl (5'7", 190+) maybe I can finally drop some weight. KInd of built in portion control, KWIM? So I ate what appealed to me and "listened to my body".

But after a few weeks I realized that I was barely eating anything. A day would go by and I would find I never had lunch, never had my afternoon yogurt or almonds. Dinner would be no more than a few bites of meat and veggies. Rice, potatoes, etc held no interest. No interest in my evening glass (or two, or three!) of wine. All very unusual for me.

Last week I began tracking my food and on average I am not eating more than 900 calories a day. Sometimes less. Carbs are practically non existent except in the occasional fruit/veggie. I am never hungry, except in the morning and even so I am easily satiated. I am not "dieting", "low carbing", "paleo-ing". I eat no processed foods, cook from scratch and eat when I am hungry and what appeals to me.

And you know what? I have not lost any weight. nada. Instead I am seeing a constant fluctuation of about 2-3lbs. I weigh myself only once or twice a week, most regularly on Saturday mornings. My weight has been 190, 188, 194, 196, 192, 189, 191,194, 192 etc.

Still I don't get how this is scientifically possible. It's all about calories in vs calories out. Day in, day out for the last 6 weeks I have been eating well under what I burn. It takes an average deficit of 500 calories to lose a lb. I know that starvation mode is a myth but still, isnt this crazy??